Open Access
Translator Disclaimer
December, 1975 Characterizations of Some Stochastic Processes
Y. H. Wang
Ann. Probab. 3(6): 1038-1045 (December, 1975). DOI: 10.1214/aop/1176996231

Abstract

In this paper, we extend known characterizations of normal and other distributions. Let $X(t), t \geqq 0$, be a continuous (in probability) homogeneous process, with independent increments. Let $g(s, t)$ and $h(s)$ be continuous functions on $\lbrack a, b \rbrack^2$ and $\lbrack a, b \rbrack, 0 \leqq a < b < \infty$. Define stochastic integrals $Y_1 = \int^b_a h(s)X(ds)$ and $Y_2 = \int^b_a \int^b_a g(s, t)X(ds)X(dt)$. It is known that $Y_1$ exists in the sense of convergence in probability. It is shown here that $Y_2$ exists at least in the sense of convergence in $L_2$, under the additional assumption that $X$ is of second-order. The main results of this paper are to obtain, under additional appropriate assumptions on $g$ and $h$, characterizations of a class of stochastic processes which include the Brownian motion, Poisson, negative binomial and gamma processes, based on the linear regression of $Y_2$ on $Y_1$.

Citation

Download Citation

Y. H. Wang. "Characterizations of Some Stochastic Processes." Ann. Probab. 3 (6) 1038 - 1045, December, 1975. https://doi.org/10.1214/aop/1176996231

Information

Published: December, 1975
First available in Project Euclid: 19 April 2007

zbMATH: 0336.62008
MathSciNet: MR386009
Digital Object Identifier: 10.1214/aop/1176996231

Subjects:
Primary: 62E10
Secondary: 60G15 , 60H05 , 60K99

Keywords: Brownian motion , characterization , convergence in $L_2$ , convergence in probability , gamma process , homogeneous , Independent increments , Linear regression , negative binomial process , Poisson process , stochastic integrals , Stochastic processes

Rights: Copyright © 1975 Institute of Mathematical Statistics

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.3 • No. 6 • December, 1975
Back to Top